Illinois, 2018Flood in Illinois, October 13 to 24, 2018
October 13 to 24, 2018 · NWS PAH · 1 event in 1 county or zone
Heavy rain in the upper Mississippi River basin caused a rise in the river level about mid-month. Minor flooding was observed in some places.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in the upper Mississippi River basin caused a rise in the river level about mid-month. Minor flooding was observed in some places.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 13, 11:46 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 13, 11:46 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1246 PM CDT Sat Oct 13 2018
.UPDATE...
Issued at 1246 PM CDT Sat Oct 13 2018
The AVIATION section has been updated for the 18Z TAF issuance.
&&
.SHORT TERM...(TODAY THROUGH Monday Night)
ISSUED AT 243 AM CDT SAT OCT 13 2018
Lots of weather during this period.
First issue is low clouds with some breaks in the northeast
sections. GOES 16 nighttime microphysics helping somewhat. Expect
low clouds to continue to gradually break up over the north and
eastern half of the CWA during the morning. The western and
southern sections may have more of an issue as one can already see
the higher clouds moving in from the next system.
Expect stratiform rain to spread into SEMO this afternoon and
overspread the rest of the area overnight as overrunning pattern
sets up. Initially low pressure will be over central Texas with
the main front across AR and MS. During the night, a slight shift
in the upper level pattern from west northwest to more
southwesterly will allow the front to our south move northward.
By 12z Sunday the front will be pretty close to the Ohio River. A
small amount of surface instability, but more elevated instability
moves into our area during the afternoon and evening so have
isolated thunder potential during that time frame.
On Monday a few minor waves move through which may bring a bit
heavier rain at times mainly over the southern half of the area
but instability will be limited. WPC has us in a marginal to
slight risk for excessive rainfall during that time as well. Some
of the moisture moving our way is tropical in nature from a system
in the Pacific plus precipitable water values increase to over
1.5 inches over parts of west Kentucky
High pressure gradually works in from north to south during Monday
Night. Depending upon cloud cover, may see some frost over at
least the northern areas by daybreak Tuesday. If clouds and light
rain moves out a few hours faster, the frost potential will extend
farther south.
.LONG TERM...(Tuesday THROUGH Friday)
ISSUED AT 243 AM CDT SAT OCT 13 2018
Confidence continues to be high for the extended...with several
frost opportunities with a slow warming trend.
The models continue to indicate a west to northwest flow over the
region at the start of the extended. There is a trough indicated for
passage to our north mainly Tuesday into Wednesday. This will push a
weak cold front through. However it will be weak enough we could
even call it a boundary with little change expected in temperature
and low moisture will limit or even prevent any chances of rain. I
can not rule out chances of frost through the extended until late in
the week as we encounter a mild but certain warming trend through
the end of the week. A long wave trough will extend from the western
great lakes region to southern California will approach the area
near the weeks end. This will be our next best chance of rain Friday
into Friday night. The K index values approach the 30s Friday but no
surface based instability with CAPE values of zero and LI's between
positive between 10 and 20. Also the the LCL near 700mb...obviously
with a major surface inversion...thunder chances seen slime to none.
But things can chance especially that far out. This system should
depart for the weekend keeping things mostly dry. As aforementioned
there will be warming trend in the extended but temperatures should
still remain below normal.
&&
.AVIATION...
Issued at 1246 PM CDT Sat Oct 13 2018
MVFR ceilings should prevail through the afternoon throughout most
of the region. Some scattering has occurred near to the
north/northeast of KEVV and KOWB, but feel that the ceilings are
likely to prevail even there for most of the afternoon. A storm
system will bring widespread rains and deteriorating conditions
from west to east across the region late this afternoon through
Sunday morning. The forecast may be too slow with the onset of
the rain. Guidance in general is not handling the current MVFR
ceilings well, so confidence in subsequent trends downward is low.
We may end up with just a drizzle in the morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DRS
SHORT TERM...PS
LONG TERM...KH
AVIATION...DRS
Hazardous weather outlook, Oct 13, 3:23 AM CST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
423 AM CDT Sat Oct 13 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-140930-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
423 AM CDT Sat Oct 13 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There is a slight chance of thunderstorms over southeast Missouri
and portions of southern Illinois and west Kentucky after
midnight. No severe weather is expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a slight chance of thunderstorms Sunday into Sunday
evening. No severe weather is expected.
Locally heavy rainfall is possible Monday.
Mainly patchy frost is possible each morning from Tuesday through
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
PS
Flood, Alexander
- When
- October 13, 1:00 PM CST to October 24, 7:00 AM CST
- Where
- Alexander County, Thebes to 1.23 mi S of Gale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.220, -89.470
Minor flooding occurred along the Mississippi River. Some low-lying fields and woodlands near the river were inundated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, October 13, 2018$350,000 · EF2 · 2 events
- Tornadoes and Flooding in Texas, October 13 to 15, 2018$129,000 · EF1 · 15 events
- Flash Flooding and Heavy Rain in Arizona, October 13, 2018$73,000 · 15 events
- Winter Storm and Heavy Snow in Wyoming, October 13 to 14, 201814 events
- Winter Storm and Heavy Snow in Nebraska, October 13 to 14, 201810 events
- Tornado and Hail in Texas, October 13, 2018EF0 · 9 events
- Flash Flooding and Hail in Texas, October 13 to 14, 20182.75 in hail · 7 events
- Winter Storm and Winter Weather in South Dakota, October 13 to 14, 20187 events
- Flash Flooding in Texas, October 13 to 14, 20187 events
- Winter Weather in Colorado, October 13 to 14, 20186 events
- Winter Weather in Wyoming, October 13, 20185 events
- Flash Flooding in Arizona, October 13, 2018$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787505.